The motion of pairs of gas bubbles in a perfect liquid


Biesheuvel, A. and Wijngaarden, L. van (1982) The motion of pairs of gas bubbles in a perfect liquid. Journal of engineering mathematics, 16 (4). pp. 349-365. ISSN 0022-0833

open access
Abstract:In a systematic construction of a theory for bubbly liquids, one encounters the problem of the interaction between two spheres in a perfect liquid. This paper is devoted to that problem for the case in which the motion stems from the instantaneous acceleration of the liquid in which the spheres are immersed. Trajectories described by their separation vector in the course of time are numerically computed with use of the analytically obtained flow potential. An approximate theory is developed from which qualitative properties of these trajectories are obtained. The effect of the relative motion on the pair distribution in e.g., a bubbly flow is considered as well.
Item Type:Article
Copyright:© 1982 Springer
Science and Technology (TNW)
Research Group:
Link to this item:
Official URL:
Export this item as:BibTeX
HTML Citation
Reference Manager


Repository Staff Only: item control page